So you’re sick, taking antibiotics, and are dying for a drink. What’s the worst than can happen, right? Well, unfortunately, the effects of mixing alcohol and antibiotics can be quite uncomfortable. You really don’t want to combine the two.
According to the Mayo Clinic, both antibiotics and alcohol have similar side effects, and that’s the root of the problem. Upset stomach, drowsiness, and dizziness are all shared side effects, and combining the two only exacerbates them.
Certain antibiotics, including Flagyl, Tindamax, Bactrim, and Septra, can cause an even more severe reaction, including headache, rapid heart rate, flushing, nausea, and vomiting. This also goes for any product that includes alcohol, like many cough medicines.
So if you’re tempted to have a couple drinks while on antibiotics, it’s better to put down the bottle and just let them run their course before indulging. If you go out drinking while on antibiotics, you’ll most likely really regret it in the morning.